How long for Mirtazapine to start working

Posted by roadqueenie @roadqueenie, Apr 18 5:58pm

I’m being switched from Viibryd to Mirtazipine (slowly) over two weeks. Mirtazipine started at 15mg and I’m now at 30mg and I take Buspar 10mg for depression and anxiety. I also take Ativan 1mg three times a day. My questions are: how long has it taken these drugs to build up and help symptoms and can the anxiety and depression make me feel physically sick? I just don’t feel well, don’t fell like doing anything except laying on the couch or recliner, I have no motivation to even go for a car ride with my husband and it’s scaring me. I’ve had a complete blood work up and I’m healthy! But I’m nauseous most of the time and food doesn’t appeal to me so I’m living on bananas, rice, ham and other bland food. Anyone else been through this please and thank you?

Liked by sundance6

RQ, I'm not farmiliar with your medications, but I can tell you after years of taking defferent ones for various reasons, anxiety and depression being one, it does take some time to get your body use to them. I sometimes think that when I read the listings of side effects that I bring some on myself. But they are there to warn you! I always read them very careful! I also try and understand my body and know what is normal and abnormal! Sometimes it's very quickly sometimes it takes awhile! One sleep medication that I was changed to by a different PC took a month for me to start having severe headaches! Then had a Blackout and fell down a flight of stairs and ended up with a TBI!
Hopefully you can be open enough with your husband to explain what you are going through!
The support really Helps!
Richard(Sundance)
PS, The most important thing is you have found a place of Support, Mayo Connect! It is a Life Line to those of us who suffer different things or have questions about medications!

REPLY

Hi @roadqueenie, it can be a challenge to switch medications and to know which symptoms are connected to what. I'm tagging other members who have experience with mirtazapine, like @neilc @faithshouse @anniegk @jimhd @gingerbear22 @grandmaj5 and @sandifl

You may also be interested in review this discussion:
– Does anyone have experience with Mirtazapine? https://connect.mayoclinic.org/discussion/does-anyone-have-experience-with-mirtazpine/

RoadQueenie, have you talked to the prescribing doctor about your symptoms, such as malaise, lack of motivation and nausea?

REPLY

I was taking mirtazipine for two months at the lowest dose. It turned me into a complete zombie. I couldn’t get out of bed or off the couch. They say it causes weight gain. I lost 14 lbs.

REPLY
@sears

I was taking mirtazipine for two months at the lowest dose. It turned me into a complete zombie. I couldn’t get out of bed or off the couch. They say it causes weight gain. I lost 14 lbs.

Jump to this post

Thanks for your reply!

Liked by sears

REPLY
Please login or register to post a reply.